MAUDE Adverse Event Report: EPIDURAL CATHETERIZATION KIT; ANESTHESIA CONDUCTION CATHETER

EPIDURAL CATHETERIZATION KIT; ANESTHESIA CONDUCTION CATHETER
Model Number IPN911814
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#: (b)(4).The device has not been returned for investigation.Teleflex will continue to monitor and trend related events.
 
Event or Problem Description
We had an issue with the kit below.Upon removal the catheter sheared at the 14 cm mark and was retained in the patient.We do not have the original packaging so do not have lot number.We are in the process of doing internal investigation but wanted to let you know as well.The distal tip of the catheter was retained and patient discharged.Remainder of the catheter is in house at danbury with their risk management team and they will not release it per hospital policy.Awaiting response from end user on technique.
 
Additional Manufacturer Narrative
Qn#(b)(4).A lot number was not provided.A device history record review was performed based upon a lot number from sales history data.A device history record review was performed on the epidural catheter with no relevant findings.Visual inspection could not be performed as no sample was returned by the customer for investigation.The customer did provide photos that appear to show a stretched epidural catheter (reference files pic1-tc# (b)(4)).A corrective action is not required at this time as a potential root cause could not be determined based upon the information provided and without a sample.Complaint verification testing could not be performed as no sample was returned for analysis.A lot number was not provided.A device history record review was performed based upon a lot number from sales history data.A device history record review was performed on the epidural catheter with no relevant findings.The customer did provide photos that appear to show a stretched epidural catheter.However, without the actual sample, the potential cause of this complaint could not be determined based upon the information provided and without a sample.No further action is required at this time.
 
Event or Problem Description
We had an issue with the kit below.Upon removal the catheter sheared at the 14 cm mark and was retained in the patient.We do not have the original packaging so do not have lot number.We are in the process of doing internal investigation but wanted to let you know as well.The distal tip of the catheter was retained and patient discharged.Remainder of the catheter is in house at (b)(4) with their risk management team and they will not release it per hospital policy.Awaiting response from end user on technique.

Brand Name
EPIDURAL CATHETERIZATION KIT
Common Device Name
ANESTHESIA CONDUCTION CATHETER
MDR Report Key12313293
Report Number1036844-2021-00149
Device Sequence Number3181004
Product Code BSO
UDI-Device Identifier10801902140767
UDI-Public10801902140767
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K140110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN911814
Device Catalogue NumberASK-05400-BW1
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/02/2021
Supplement Date Received by Manufacturer09/17/2021
Initial Report FDA Received Date08/12/2021
Supplement Report FDA Received Date09/23/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device N
Patient Sequence Number1